Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 262, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2018, 11:57 PM CDT for Attala County, Leake County, Madison County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 11:57 PM CDT (04:57 UTC)
- Expired
- Jun 25, 2018, 12:29 AM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WUUS54 KJAN 250457
SVRJAN
MSC007-079-089-250545-
/O.NEW.KJAN.SV.W.0262.180625T0457Z-180625T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1157 PM CDT SUN JUN 24 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Leake County in central Mississippi...
Southwestern Attala County in central Mississippi...
Northeastern Madison County in central Mississippi...
* Until 1245 AM CDT.
* At 1157 PM CDT, a severe thunderstorm was located near Cameron, or
15 miles south of Durant, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Newport and Thomastown around 1220 AM CDT.
Other locations impacted by this severe thunderstorm include Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3307 8981 3286 8955 3274 8985 3286 8997
3289 8994 3290 8994 3291 8993 3291 8992
3292 8992 3293 8990 3294 8990 3296 8989
3297 8989
TIME...MOT...LOC 0457Z 225DEG 16KT 3285 8983
HAIL...1.00IN
WIND...60MPH
$$
EC1 follow-up statement
129
WWUS54 KJAN 250529
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1229 AM CDT MON JUN 25 2018
MSC007-079-089-250539-
/O.CAN.KJAN.SV.W.0262.000000T0000Z-180625T0545Z/
Leake MS-Attala MS-Madison MS-
1229 AM CDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEAKE...
SOUTHWESTERN ATTALA AND NORTHEASTERN MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm as it moves
into southern Attala County.
LAT...LON 3307 8981 3286 8955 3274 8985 3286 8997
3289 8994 3290 8994 3291 8993 3291 8992
3292 8992 3293 8990 3294 8990 3296 8989
3297 8989
TIME...MOT...LOC 0528Z 225DEG 16KT 3295 8971
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:33 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 8:33 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 833 PM CDT Sun Jun 24 2018 .UPDATE... Updated for evening discussion. && .DISCUSSION... Some of the latest CAM guidance is having problems resolving the convection approaching out of AR, especially with the southern extent. This convection continues marching east in a zone of high low level theta-e which should help maintain it as it moves into the ArkLaMiss Delta region over the next few hours. Have updated pops in these areas to account for the increased likelihood of being impacted./26/ Prior discussion below: Tonight and tomorrow... The primary focus will be for the build up of heat and humidity for heat stress levels for Monday and limited chances of diurnal convection. Latest rap and satellite imagery showed an outflow boundary crossing the region from a former morning MCS that came out of Arkansas. It was triggering some isolated showers and thunderstorms across the region. There was also a 2nd MCS over OK moving to the east. Expect the activity to diminish during the early evening hours. Models and CAM guidance hint at the second MCS moving over the Midsouth region overnight. So coordinated with MEG on low overnight pops in our northern counties to account for this. Midshift will have to monitor for any outflows from that feature which may affect our northern counties. For Monday expect build of heat and humidity which will push our heat indices around the 105 degree mark. Will hold of on any heat advisory for now for Monday. As far as lows concern readings will be in the lower to middle 70s as well as highs in the lower to middle 90s./17/ Monday night through the week... The main story will be of the increasing heat and humidity across the region through the week. Models continue to agree that the upper ridge will be centered around the region, which will allow for afternoon highs to reach into the lower and mid 90s. Low level moisture will be in place, which could lead to some shower and thunderstorm activity during the afternoons across the eastern and southern sections of the ArkLaMiss. Given the blocking ridge in place, any organized storm systems should remain well north of the region. However, this low level moisture present will allow dewpoints to reach into the lower and mid 70s. This, coupled with highs in the 90s, will allow for heat indices to reach into the 100- 107 degree range. It appears this trend will continue, and thus heat advisories will likely need to be issued for much of this week. Will continue to mention this limited risk in the HWO and graphics. As mentioned, the diurnal storm chances could bring some relief in dropping temperatures in the afternoon for a lucky few, but will keep muggy conditions in place. Overnight lows won't provide a huge amount of relief as lows are forecast to be in the lower to mid 70s. /28/ && .AVIATION... 00Z TAF discussion: Although isolated thunderstorms will continue across the region until around midnight, most TAF sites will not see these conditions. Thus, VFR conditions will prevail through the period./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 97 74 94 / 13 4 3 15 Meridian 77 98 74 96 / 11 17 4 27 Vicksburg 75 96 74 94 / 17 5 3 8 Hattiesburg 75 97 74 94 / 8 16 6 28 Natchez 75 95 73 93 / 11 5 2 13 Greenville 74 95 74 94 / 24 4 2 4 Greenwood 75 95 74 94 / 17 4 2 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 24, 1:45 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 145 PM CDT Sun Jun 24 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 145 PM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday EXCESSIVE HEAT THREAT...Limited TIMING...Monday Heat index values near 105 degrees are possible this afternoon. This may result in elevated heat stress. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Heat index values near 105 degrees will be possible each afternoon through Saturday. This may result in elevated heat stress, particularly for those who spend extended periods of time outdoors. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 24, 9:26 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
926 PM CDT SUN JUN 24 2018
ARZ074-075-250330-
Chicot AR-Ashley AR-
926 PM CDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHICOT AND ASHLEY
COUNTIES UNTIL 1030 PM CDT...
At 923 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Whitefield to 8 miles northeast of
Ingalls to near El Dorado. Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Fountain Hill and Old Milo around 1005 PM CDT.
Hamburg and Snyder around 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 9211 3319 9214 3331 9198 3338 9196
3340 9199 3339 9146 3356 9145 3356 9135
3352 9132 3352 9125 3356 9123 3349 9117
3344 9123 3345 9117 3341 9121 3338 9117
3315 9116 3303 9211 3310 9214
TIME...MOT...LOC 0223Z 296DEG 13KT 3406 9173 3344 9202 3318 9263
7Special weather statement, Jun 24, 9:53 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
953 PM CDT SUN JUN 24 2018
MSZ018-034-250400-
Washington MS-Bolivar MS-
953 PM CDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND BOLIVAR
COUNTIES UNTIL 1100 PM CDT...
At 953 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles east of Almyra to near Dermott.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Lamont around 1030 PM CDT.
Scott around 1035 PM CDT.
Benoit around 1040 PM CDT.
Other locations impacted by these storms include Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3336 9077 3337 9111 3345 9106 3345 9107
3339 9112 3355 9123 3360 9113 3370 9121
3368 9103 3373 9115 3378 9113 3378 9099
3385 9107 3393 9101 3397 9109 3396 9097
3409 9087 3412 9095 3412 9080
TIME...MOT...LOC 0253Z 261DEG 32KT 3440 9130 3358 9149
7Special weather statement, Jun 24, 10:18 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
1018 PM CDT SUN JUN 24 2018
MSZ018-019-250415-
Sunflower MS-Bolivar MS-
1018 PM CDT SUN JUN 24 2018
...STRONG THUNDERSTORMS WILL AFFECT SUNFLOWER AND EASTERN BOLIVAR
COUNTIES UNTIL 1115 PM CDT...
At 1017 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crumrod to near Mcmillan Corner.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Holly Ridge around 1110 PM CDT.
Indianola around 1115 PM CDT.
Other locations impacted by these storms include Doddsville,
Alligator, Winstonville, Duncan and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3337 9045
3336 9076 3352 9076 3353 9078 3412 9080
TIME...MOT...LOC 0317Z 269DEG 30KT 3416 9104 3338 9125
GRGSpecial weather statement, Jun 24, 11:11 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1111 PM CDT SUN JUN 24 2018
MSZ019-025-250500-
Leflore MS-Sunflower MS-
1111 PM CDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUNFLOWER AND LEFLORE
COUNTIES UNTIL MIDNIGHT CDT...
At 1110 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Parchman to near Indianola. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Parchman and Rome around 1115 PM CDT.
Moorhead around 1125 PM CDT.
Quito around 1140 PM CDT.
Other locations impacted by these storms include Schlater, Doddsville
and Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3381 9045 3381 9018 3376 9024 3375 9030
3372 9031 3369 9029 3371 9026 3372 9014
3368 9014 3365 9010 3346 9010 3333 9045
3333 9056 3327 9076 3349 9076 3362 9070
3362 9066 3370 9066 3399 9052 3399 9045
TIME...MOT...LOC 0410Z 273DEG 35KT 3394 9049 3341 9067
ECSpecial weather statement, Jun 24, 11:15 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
1115 PM CDT SUN JUN 24 2018
ARZ075-LAZ009-MSZ034-040-041-250500-
Chicot AR-East Carroll LA-Washington MS-Sharkey MS-Issaquena MS-
1115 PM CDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHICOT
COUNTY...NORTHERN EAST CARROLL PARISH...SOUTHERN
WASHINGTON...NORTHWESTERN ISSAQUENA AND NORTHWESTERN SHARKEY
COUNTIES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Avon to near Shelburn. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Avon and Wayside around 1120 PM CDT.
Hollandale, Estill and Glen Allan around 1135 PM CDT.
Darlove, Grace and Tribbett around 1140 PM CDT.
Rolling Fork and Nitta Yuma around 1150 PM CDT.
Anguilla around 1155 PM CDT.
Other locations impacted by these storms include Mayersville and
Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3288 9131 3293 9131 3296 9128 3300 9126
3301 9127 3332 9110 3339 9077 3327 9076
3327 9073 3308 9075 3286 9086 3284 9135
TIME...MOT...LOC 0413Z 268DEG 31KT 3325 9108 3291 9124
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:53 PM CDT | Special Weather Statement | JAN | Bolivar | 67 min |
| Jun 24, 10:18 PM CDT | Special Weather Statement | JAN | Sunflower | 57 min |
| Jun 24, 11:11 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 49 min |
| Jun 24, 11:15 PM CDT | Special Weather Statement | JAN | Washington | 45 min |
| Jun 25, 12:43 AM CDT | Special Weather Statement | JAN | Attala | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.